Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 8, 2011, 4:30 AM CST for 21 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 4:30 AM CST (10:30 UTC)
- In effect from
- Mar 8, 2011, 11:00 AM CST
- Expired
- Mar 8, 2011, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 21 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 67 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5615 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS74 KSJT 081030 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 430 AM CST TUE MAR 8 2011 ...STRONG WINDS ACROSS WEST CENTRAL TEXAS TODAY... .A STRONG SURFACE LOW PRESSURE CENTER WILL SWEEP EAST ACROSS THE SOUTHERN PLAINS TODAY AND BRING STRONG WINDS TO MOST OF WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-090045- /O.NEW.KSJT.WI.Y.0003.110308T1700Z-110309T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...MENARD 430 AM CST TUE MAR 8 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE THIS AFTERNOON. DRIVING HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT AND POTENTIALLY HAZARDOUS. * TIMING: STRONG WEST WINDS LATE MORNING AND AFTERNOON. WINDS DIMINISH AFTER SUNSET. * WINDS: WINDS 30 TO 40 MPH WITH POSSIBLE GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUBER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:22 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 7, 11:22 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1122 PM CST MON MAR 7 2011 .AVIATION... /06Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE NORTHERN TERMINALS THROUGH THE NEXT 24 HOURS...WITH THE EXCEPTION OF A FEW HOURS OF MVFR CEILINGS OVER KABI FROM AROUND 09Z-11Z AS A LAYER OF STRARUS MOVES EAST OVER THE TERMINAL. A LAYER OF STRATUS WILL MOVE NORTH OVER THE SOUTHERN TERMINALS DEGRADING CEILINGS TO MVFR BY AROUND 0900Z...THE CEILINGS RETURNING TO VFR AROUND SUNRISE. AN UPPER LEVEL SYSTEM MOVING EAST THROUGH THE SOUTHERN PLAINS WILL PUSH A DRYLINE/SURFACE TROUGH THROUGH THE AREA OVERNIGHT AND THROUGH THE MORNING HOURS. SURFACE WINDS AHEAD OF THE SURFACE TROUGH WILL BE FROM THE SOUTH GUSTING TO AROUND 25KTS OVER THE NORTHERN TERMINALS OVERNIGHT...VEERING TO THE WEST BY MID-MORNING AND GUSTING TO AROUND 30KTS BY NOON. FOR THE SOUTHERN TERMINALS...WINDS WILL GUST TO NEAR 20KTS THROUGH AROUND 0900Z BEFORE DECREASING IN SPEED. AS THE SURFACE TROUGH PUSHES THROUGH BY LATE MORNING...WESTERLY WINDS WILL GUST TO AROUND 20KTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 53 82 37 65 / 0 0 10 10 0 SAN ANGELO 85 53 84 35 71 / 0 0 10 10 0 JUNCTION 79 58 84 37 72 / 0 10 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 7 PM CST TUESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/15
Hazardous weather outlook, Mar 7, 3:01 PM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CST MON MAR 7 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE DANGER CONDITIONS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THE AFTERNOON...AS GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES COMBINE. THESE CONDITIONS WILL PERSIST THROUGH SUNSET...BEFORE HUMIDITIES BEGIN TO RECOVER SOMEWHAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL ON TUESDAY. WEST TO SOUTHWEST WINDS WILL GUST INTO THE 40 TO 50 MPH RANGE...WITH HUMIDITIES FALLING TO NEAR 20 PERCENT. WITH THE ONGOING DROUGHT CONDITIONS...THESE CONDITIONS WILL LEAD TO THE POSSIBILITY OF VERY RAPID FIRE GROWTH IF A FIRE DOES BEGIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.